Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 8, 2017, 6:21 AM EDT for Fulton County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 6:21 AM EDT (10:21 UTC)
- Expired
- Jul 8, 2017, 7:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Albany, NY
County Fulton County, NY
The radar
The Albany radar (KENX), 78 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 10.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
757
WWUS81 KALY 081021
SPSALY
Special Weather Statement
National Weather Service Albany NY
621 AM EDT SAT JUL 8 2017
NYZ033-039>042-082-081100-
Southern Fulton-Hamilton-Northern Fulton-Montgomery-Northern
Saratoga-Northern Warren-
621 AM EDT SAT JUL 8 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HAMILTON...WEST
CENTRAL WARREN...NORTHWESTERN SARATOGA...CENTRAL FULTON AND
NORTHWESTERN MONTGOMERY COUNTIES...
At 621 AM EDT, a strong thunderstorm was located near St. Johnsville,
or 11 miles north of Canajoharie, moving northeast at 45 mph.
Winds of around 40 mph are possible with this storm.
This storm will be near...
Caroga Lake and Caroga Lake Public Campground around 635 AM EDT.
Northville around 655 AM EDT.
Wells and Sacandaga Campground around 700 AM EDT.
Other locations impacted by this storm include Girards Sugarbush,
Tenantville, Sweets Crossing, Pinnacle, Lotville, Fical Corners,
Carpenters Corners, Tomantown, Phipps Corners and West Day.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4324 7458 4324 7457 4325 7457 4353 7420
4333 7395 4293 7463 4304 7476 4306 7476
4307 7477 4308 7477
TIME...MOT...LOC 1021Z 227DEG 37KT 4306 7463
$$
TAWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 8, 4:18 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 8, 4:18 AM EDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Albany NY 418 AM EDT Sat Jul 8 2017 .SYNOPSIS... A cold front and a strong upper level disturbance will bring showers and isolated to scattered strong thunderstorms to the region today. A cooler and drier air mass will build into eastern New York and western New England tonight from the Midwest. High pressure will yield fair, dry, and less humid weather to close the weekend, as another cold front will bring isolated to scattered showers and thunderstorms back into the region to open the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 417 AM EDT...An active day is setting up with a cold front and a strong short-wave trough swinging across the region in the late morning into the afternoon. The latest SPC Day 1 Outlook has the Hudson River Valley eastward in a Marginal Risk. This looks pretty good at this point, as some strong to potentially severe thunderstorms are possible depending on the amount of instability over the forecast area. There are several showers and thunderstorms increasing across western and central NY extending northeast into Lake Ontario and southeast Ontario, where a sfc wave is moving along the cold front. These showers and thunderstorms will continue to slowly push eastward prior to daybreak. The first issue to contend with this morning is the low stratus and patchy fog that has formed over a large portion of the forecast area, especially from the Hudson River Valley into western New England. Abundant moisture in the boundary layer and recent wet ground is allowing the formation of the patchy fog and stratus. The fog and stratus should gradually burn off in the late morning. Line or clusters of showers and thunderstorms should move into the western Adirondacks and the Mohawk Valley between 5 am and 8 am. Sfc dewpoints will be in the 60s and the latest NAM has SBCAPEs in the 1000-1500 J/kg range in the late morning into the early afternoon. MUCAPEs are also in a broader range of 500-1500 J/kg. The 0-6 km bulk shear increases to 40-55 kts in the late morning into the afternoon with a potent H500 jet streak /50-60 kts/ moving over head. The forecast area gets near the left front quad of the jet streak with decent height falls. The mid-level lapse rates on the NAM only lower to 5.5-6.25 C/km, and the wet-bulb zero heights are in the 9-11 kft AGL range. The better shear is in the 2-6 km layer. Also, the forecast area is near the right entrance of an H250 jet streak of 90-100 kts. The upper level dynamics are rather impressive. The PWATS on the NAM and the GFS are in the 1-1.5 inch range. The 00Z GFS has an abundant amount of MUCAPE in the 1000-2500+J/kg range over the forecast area, which seems a bit overdone. SBCAPES are similar to the NAM in the 1000-1500+ J/kg range with dewpts mainly in the 60s. The mid level lapse rates are slightly steeper on the GFS. The most active period looks to be between 15Z-21Z with multi-cells and multi-cell clusters and lines with gusty winds and hail the main threats. We do think there could be some severe thunderstorms from the Hudson River Valley/Capital Region south and east with bowing segments producing damaging winds and possibly some marginal 1" hail. We have added small hail, gusty winds, and heavy rainfall to the forecast grids in the Marginal Risk area. Flash flooding is not expected to be a major threat, but if convection trains or backbuilds and moves over areas that had heavy rain yesterday, then an isolated flash flood can not be ruled out. The shower and thunderstorm coverage should decrease north and west of the Capital Region by the early afternoon with cooler, drier and breezy conditions working into the region. The showers and thunderstorms will linger from the Capital Region/southern VT south and east into the early to mid pm with some strong to severe thunderstorms possible. This scenario is supported by some of the CAMs including the latest 3-km HRRR and the 3-km NAM. The cold front should make it through most of the region by 6 pm with the winds shifting to the west to northwest, and drier air starting to filter in. Highs today will be in the mid 70s to lower 80s in the valley areas, with mid 60s to mid 70s over the mountains. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... Tonight...the showers dwindle over the forecast area especially over the southern Adirondacks, and southern Greens with the passage of the short-wave. High pressure will begin to build in from the Midwest. Dewpoints fall back into the upper 40s to 50s across the region. Some patchy fog may form where the winds decouple, and with clearing skies and recent wet ground. Lows will be in the 50s with a few upper 40s over the eastern Catskills and southern Adirondacks. Sunday...Cyclonic flow persists over the region with a weak disturbance increasing clouds over the northern zones. There maybe and isolated shower or sprinkle over the southern Adirondacks. High pressure will be building in from the Ohio Valley with fair and less humid conditions over the entire region. Highs will be a shade below normal with mid 70s to around 80F in the valleys, and mid 60s to lower 70s over the mountains. It will be breezy with west to northwest winds of 10 to 15 mph. Sunday night into Monday...Another cold front in the cyclonic flow with the broad upper level trough over southeastern Canada and the Northeast will approach the region. Isolated to scattered showers are possible north and west of the Capital Region Sunday night. The NAM/GFS/ECMWF are not in good agreement on the timing of the front sagging southward on Monday. The moisture convergence looks weak with the boundary on the NAM/GFS, and the sfc ridge may hang on south of the region most of the day. There is a slight to low chance of a shower or isolated thunderstorm across the forecast area. The better synoptic forcing is over the northern zones with the boundary, and some short-wave energy pivoting around the upper low. Lows will be cool in the 50s with highs in the 70s to lower 80s with a few mid 80s over the mid-Hudson Valley. Monday night...The cold front may become stationary over the region, and then lift back northward as a warm front, as a short-wave approaches from the Midwest and the lower Great Lakes Region. A chance of showers and a slight chc of thunderstorms was kept in the forecast with temps a bit milder in the upper 50s to mid 60s. && .LONG TERM /TUESDAY THROUGH FRIDAY/... The long-term period will be active with multiple short waves rotating around a long wave trough with the exception of brief ridging on Wednesday. Tuesday-Wednesday morning...A cold front will push through the area Tuesday afternoon and evening. This will bring chances for showers and thunderstorms to the area. There is the potential for some of these storms to become strong Tuesday afternoon with ample CAPE/LIs/TTs suggested by the GFS/ECMWF. However, mid level lapse rates are not very steep, on the order of 5-6.5 deg C/km being suggested by the GFS and ECMWF. Wednesday through Saturday night...Following the frontal passage, brief ridging and cooler/less humid air builds into the region. This should result in dry conditions with seasonable temperatures Wednesday afternoon. This reprieve from the wet weather appears to be short-lived as pieces of upper energy pass through the area Thursday through Saturday night, bringing additional chances for showers and thunderstorms through the end of the work week and into the weekend. Temperatures throughout the period will be seasonable with highs in the upper 70s and lower 80s and overnight lows in the 50s and 60s && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... Variable conditions exist across the area this morning where low stratus or fog has developed. Expect these variable conditions to continue throughout the early morning before additional showers and scattered thunderstorms develop and track across the TAF sites toward or after 12Z with an approaching cold front and strong upper level disturbance.. There could be additional scattered showers/thunderstorms through around 15Z-21Z/Sat until the cold front and upper level system passes. Periods of MVFR/IFR will be possible within any showers/thunderstorms. VFR conditions are expected for late this afternoon. Winds will be light from the south to southwest at less than 8 KT through this morning. Winds will then become west to northwest and increase to 8-12 KT after the cold front passes Saturday afternoon, with some gusts of 20-25 KT possible. Outlook... Sunday Night: No Operational Impact. NO SIG WX. Monday: Low Operational Impact. Slight Chance of SHRA...TSRA. Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Tuesday: High Operational Impact. Likely SHRA...TSRA. Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Wednesday: No Operational Impact. NO SIG WX. Wednesday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Thursday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... A cold front and a strong upper level disturbance will bring showers and isolated to scattered strong thunderstorms to the region today. A cooler and drier air mass will build into eastern New York and western New England tonight from the Midwest. High pressure will yield fair, dry, and less humid weather to close the weekend, as another cold front will bring isolated to scattered showers and thunderstorms back into the region for Monday. The RH values will only lower to 50 to 75 percent this afternoon, and then recover 85 to 100 percent tonight. In the drier air mass, the RH values will drop to 35 to 55 percent on Sunday. South to southwest winds at 5 to 15 mph this morning will shift into the west to northwest, and increase to 10-20 mph by the afternoon. The winds will be west at 5 mph or less tonight, and then increase from the west at 5 to 15 mph on Sunday. Winds will be stronger, and variable in direction in and near any thunderstorms. && .HYDROLOGY... No widespread problems are expected on the main stem rivers, but some locally heavy rainfall is possible today. Scattered showers and thunderstorms will occur today associated with a cold front and an upper level disturbance passing across the region. Additional areal rainfall amounts are expected to be generally between the one tenth and one half inch range through today, although locally higher amounts could occur, especially where any brief training and/or backbuilding of showers/storms materialize. This could lead to ponding of water in low lying, poor drainage and urban areas and also an isolated flash flood. Mainly dry conditions are expected Saturday night and Sunday, with the threat for additional isolated to scattered showers/thunderstorms increasing again Monday into Monday night with variable rainfall amounts depending on where any thunderstorms occur. A series of disturbances and including a cold front will bring greater chances of showers and thunderstorms on Tuesday with some locally heavy rainfall possible. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Wasula NEAR TERM...Wasula SHORT TERM...Wasula LONG TERM...JVM AVIATION...KL/JVM FIRE WEATHER...KL/Wasula HYDROLOGY...KL/Wasula
Hazardous weather outlook, Jul 8, 4:30 AM EDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 430 AM EDT Sat Jul 8 2017 CTZ001-013-MAZ001-025-NYZ041>043-049-050-052>054-059>061-064>066-083- 084-VTZ013>015-091100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Saratoga-Northern Warren- Northern Washington-Eastern Schenectady-Southern Saratoga- Eastern Albany-Western Rensselaer-Eastern Rensselaer-Eastern Greene- Western Columbia-Eastern Columbia-Eastern Ulster-Western Dutchess- Eastern Dutchess-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- 430 AM EDT Sat Jul 8 2017 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, the Lake George Saratoga Region, the eastern Mohawk Valley, the Capital District, Mid Hudson Valley and the Taconics of east central New York and southern Vermont. .DAY ONE...Today and Tonight. There is a Marginal Risk for Severe Thunderstorms today ahead of a cold front and an upper level disturbance. The main threat from these thunderstorms will be damaging wind gusts and large hail one inch in diameter or greater. The thunderstorms will move from the west to east at 30 to 35 mph. In addition, locally heavy downpours could lead to ponding of water in low lying, poor drainage and urban areas. An isolated flash flood is also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of thunderstorms Tuesday, Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation might be needed later today. NYZ032-033-038>040-047-048-051-058-063-082-091100- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Schoharie-Western Schenectady-Western Albany- Western Greene-Western Ulster-Northern Fulton- 430 AM EDT Sat Jul 8 2017 This Hazardous Weather Outlook is for the southern Adirondacks, western and central Mohawk Valley, the Schoharie Valley, Helderbergs and eastern Catskills of east central New York. .DAY ONE...Today and Tonight. There is a chance of thunderstorms today. Some of the thunderstorms may produce gusty winds and heavy rainfall. Some ponding of water on roadways and poor drainage flooding is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of thunderstorms Tuesday, Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 8, 5:13 AM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Albany NY
513 AM EDT SAT JUL 8 2017
NYZ032-033-038-081015-
Northern Herkimer-Hamilton-Southern Herkimer-
513 AM EDT SAT JUL 8 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HAMILTON AND
CENTRAL HERKIMER COUNTIES...
At 512 AM EDT, a strong thunderstorm was located over New York Mills,
or near New Hartford, moving northeast at 45 mph.
Winds of 40 mph are possible with this storm.
This storm will be near...
Newport and Poland around 530 AM EDT.
Cold Brook around 535 AM EDT.
Ohio and Northwood around 540 AM EDT.
Other locations impacted by this storm include West Frankfort,
Nobleboro, Farrel Corner, First Lake, Sagamore, Hoffmeister, Stewart
Corners, Old City, Gray and Atwell.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4322 7507 4324 7507 4323 7510 4326 7516
4330 7515 4330 7512 4333 7508 4361 7511
4389 7475 4354 7430 4298 7521 4305 7522
TIME...MOT...LOC 0912Z 224DEG 41KT 4313 7531
TAWSpecial weather statement, Jul 8, 5:48 AM EDT, 33 minutes before
Special Weather Statement National Weather Service Albany NY 548 AM EDT SAT JUL 8 2017 NYZ033-038-039-082-081030- Southern Fulton-Hamilton-Southern Herkimer-Northern Fulton- 548 AM EDT SAT JUL 8 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HAMILTON... NORTHWESTERN FULTON AND SOUTHERN HERKIMER COUNTIES... At 548 AM EDT, a strong thunderstorm was located near Middleville, or near Herkimer, moving northeast at 45 mph. Winds in excess of 40 mph are possible with this storm. This storm will be near... Dolgeville around 600 AM EDT. Stratford around 610 AM EDT. Other locations impacted by this storm include Curtis, Countryman, North Ilion, Lotville, Whitehouse, Rasbach Corner, Knappville, Shaker Place, Burrell Corners and Kelhi Corners. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4356 7453 4336 7428 4295 7496 4310 7516 TIME...MOT...LOC 0948Z 227DEG 37KT 4308 7498 TAW
Special weather statement, Jul 8, 6:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
621 AM EDT SAT JUL 8 2017
NYZ033-039>042-082-081100-
Southern Fulton-Hamilton-Northern Fulton-Montgomery-Northern
Saratoga-Northern Warren-
621 AM EDT SAT JUL 8 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HAMILTON...WEST
CENTRAL WARREN...NORTHWESTERN SARATOGA...CENTRAL FULTON AND
NORTHWESTERN MONTGOMERY COUNTIES...
At 621 AM EDT, a strong thunderstorm was located near St. Johnsville,
or 11 miles north of Canajoharie, moving northeast at 45 mph.
Winds of around 40 mph are possible with this storm.
This storm will be near...
Caroga Lake and Caroga Lake Public Campground around 635 AM EDT.
Northville around 655 AM EDT.
Wells and Sacandaga Campground around 700 AM EDT.
Other locations impacted by this storm include Girards Sugarbush,
Tenantville, Sweets Crossing, Pinnacle, Lotville, Fical Corners,
Carpenters Corners, Tomantown, Phipps Corners and West Day.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4324 7458 4324 7457 4325 7457 4353 7420
4333 7395 4293 7463 4304 7476 4306 7476
4307 7477 4308 7477
TIME...MOT...LOC 1021Z 227DEG 37KT 4306 7463
TAWThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:33 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 3 hr |
| Jul 8, 5:13 AM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 62 min |
| Jul 8, 5:48 AM EDT | Special Weather Statement | ALY | Fulton | 42 min |
| Jul 8, 7:08 AM EDT | Special Weather Statement | ALY | Schenectady | 52 min |
| Jul 8, 7:10 AM EDT | Special Weather Statement | ALY | Schenectady | 50 min |
| Jul 8, 8:29 AM EDT | Special Weather Statement | ALY | Rensselaer | 46 min |
| Jul 8, 8:31 AM EDT | Special Weather Statement | ALY | Fulton | 44 min |
| Jul 8, 9:19 AM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 41 min |
| Jul 8, 9:53 AM EDT | Special Weather Statement | ALY | Schoharie | 52 min |
| Jul 8, 10:37 AM EDT | Severe Thunderstorm Warning | ALY | Albany, Montgomery, Rensselaer, Saratoga, Schenectady, Schoharie and 1 more | 53 min |
| Jul 8, 11:13 AM EDT | Areal Flood Advisory | ALY | Albany, Saratoga, Schenectady | 2 hr |
| Jul 8, 11:29 AM EDT | Special Weather Statement | ALY | Rensselaer | 61 min |
| Jul 8, 12:47 PM EDT | Special Weather Statement | ALY | Otsego | 58 min |
| Jul 8, 1:08 PM EDT | Special Weather Statement | ALY | Hamilton | 67 min |
| Jul 8, 1:17 PM EDT | Special Weather Statement | ALY | Montgomery | 43 min |
| Jul 8, 1:39 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 66 min |
| Jul 8, 1:57 PM EDT | Special Weather Statement | ALY | Montgomery, Schenectady, Schoharie | 63 min |
| Jul 8, 2:29 PM EDT | Special Weather Statement | ALY | Schoharie | 46 min |
| Jul 8, 2:36 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady, Schoharie | 12 min |
| Jul 8, 3:06 PM EDT | Special Weather Statement | ALY | Warren | 54 min |
| Jul 8, 3:10 PM EDT | Special Weather Statement | ALY | Albany | 50 min |
| Jul 8, 3:31 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 44 min |
| Jul 8, 3:59 PM EDT | Areal Flood Advisory | ALY | Columbia, Greene | 3 hr |
| Jul 8, 4:07 PM EDT | Special Weather Statement | ALY | Washington | 68 min |
| Jul 8, 4:53 PM EDT | Special Weather Statement | ALY | Putnam | 52 min |
| Jul 8, 4:57 PM EDT | Special Weather Statement | ALY | Hamilton | 63 min |
| Jul 8, 11:50 AM EDT | Special Weather Statement | ALY | Windham | 55 min |
| Jul 8, 11:46 AM EDT | Special Weather Statement | ALY | Berkshire | 59 min |
| Jul 8, 4:10 PM EDT | Special Weather Statement | ALY | Berkshire | 50 min |
| Jul 8, 4:27 PM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
| Jul 8, 5:38 PM EDT | Special Weather Statement | ALY | 52 min |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.